Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 155, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 14, 2012, 7:10 PM CDT for Texas County, Oklahoma. It was in force for 65 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 14, 2012, 8:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Texas County, OK
The radar
The Dodge City radar (KDDC), 163 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:52 PM CDT | HAIL 1 | 2 N Guymon, OK | |
| Jun 14, 7:54 PM CDT | HAIL 1 | 1 W Guymon, OK | |
| Jun 14, 7:55 PM CDT | HAIL 1.25 | 5 N Guymon, OK | |
| Jun 14, 7:56 PM CDT | HAIL 1.75 | 1 W Guymon, OK | |
| Jun 14, 8:06 PM CDT | HAIL 0.75 | 1 S Guymon, OK | |
| Jun 14, 8:15 PM CDT | HAIL 1.5 | 6 N Guymon, OK | |
| Jun 14, 8:15 PM CDT | HAIL 1.75 | 12 N Texhoma, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2789 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
792 WUUS54 KAMA 150010 SVRAMA OKC139-150115- /O.NEW.KAMA.SV.W.0155.120615T0010Z-120615T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 710 PM CDT THU JUN 14 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 815 PM CDT * AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF HOUGH...OR ABOUT 17 MILES NORTH OF GUYMON...MOVING SOUTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... GUYMON... OPTIMA... HOUGH... GOODWELL... HOOKER... HARDESTY... ADAMS... TYRONE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3700 10099 3655 10113 3654 10198 3699 10178 TIME...MOT...LOC 0010Z 002DEG 14KT 3692 10145 $$ KJS
3 follow-up statements
288 WWUS54 KAMA 150025 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 725 PM CDT THU JUN 14 2012 OKC139-150115- /O.CON.KAMA.SV.W.0155.000000T0000Z-120615T0115Z/ TEXAS OK- 725 PM CDT THU JUN 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR TEXAS COUNTY... AT 726 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF HOUGH...OR 18 MILES NORTH OF GUYMON... MOVING EAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OPTIMA...TYRONE...HOOKER...HARDESTY AND ADAMS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUYMON. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3700 10099 3655 10113 3654 10198 3699 10178 TIME...MOT...LOC 0026Z 274DEG 8KT 3694 10139 $$ KJS
628 WWUS54 KAMA 150038 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 738 PM CDT THU JUN 14 2012 OKC139-150115- /O.CON.KAMA.SV.W.0155.000000T0000Z-120615T0115Z/ TEXAS OK- 738 PM CDT THU JUN 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR TEXAS COUNTY... AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOUGH...OR 12 MILES NORTHWEST OF GUYMON...MOVING SOUTHWEST AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOODWELL. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUYMON. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3700 10099 3655 10113 3654 10198 3699 10178 TIME...MOT...LOC 0038Z 052DEG 31KT 3681 10164 $$ KJS
043 WWUS54 KAMA 150104 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 804 PM CDT THU JUN 14 2012 OKC139-150115- /O.CON.KAMA.SV.W.0155.000000T0000Z-120615T0115Z/ TEXAS OK- 804 PM CDT THU JUN 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR TEXAS COUNTY... AT 804 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF HOUGH...OR 14 MILES NORTHWEST OF GUYMON...MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS OF TEXAS COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3700 10099 3655 10113 3654 10198 3699 10178 TIME...MOT...LOC 0104Z 087DEG 10KT 3683 10166 $$ KJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:10 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 14, 6:10 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CDT THU JUN 14 2012 .AVIATION... UPPER TROUGH WILL SLOWLY MOVE ACROSS THE PANHANDLES THIS EVENING PRODUCING CONVECTION AT ALL THREE TAF SITES THROUGH ABOUT 06Z FRIDAY. VFR CONDITIONS WILL PREVAIL OUTSIDE OF THE CONVECTION...WITH MVFR CONDITIONS IN AND NEAR THE CONVECTION. IFR TO MVFR CONDITIONS WILL BE POSSIBLE AT THE GUYMON TAF SITE BETWEEN 10Z AND 16Z FRIDAY AS A COLD FRONT PUSHES THROUGH AND BRINGS SOME LOW CLOUDS BEHIND THE FRONT TO THE OKLAHOMA PANHANDLE. WINDS WILL BE PRIMARILY SOUTH AND SOUTHEAST 10 TO 20 KNOTS WITH SOME HIGHER GUSTS...HOWEVER WINDS WILL BECOME NORTHWESTERLY TO NORTHEASTERLY BEHIND THE FRONT AT BOTH THE DALHART AND GUYMON TAF SITES THROUGH THE MORNING AND EARLY AFTERNOON HOURS. SCHNEIDER && .PREV DISCUSSION... /ISSUED 450 PM CDT THU JUN 14 2012/ DISCUSSION... OF PRIMARY CONCERN THIS EVENING...AS OF 4 PM THUNDERSTORMS HAD BEGUN TO DEVELOP ALONG A COLD FRONT NEAR THE WESTERN OKLAHOMA PANHANDLE...AND ALSO ALONG A DRYLINE IN THE WESTERN TEXAS PANHANDLE. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE AND SPREAD EAST THROUGH TONIGHT AS AN UPPER LEVEL SHORTWAVE MOVES ACROSS THE PANHANDLES. SOME OF THESE THUNDERSTORMS WILL BE STRONG TO SEVERE. FRIDAY THROUGH SATURDAY...MOSTLY ZONAL FLOW ACROSS THE US WILL BEGIN TO DESTABILIZE...WITH AN UPPER LEVEL LOW CUTTING OFF OVER THE DESERT SOUTHWEST AND RETROGRADING OVER THE PACIFIC. WARM TEMPERATURES AND A SLIGHT CHANCE FOR THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES. A COLD FRONT SHOULD EDGE INTO THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES SATURDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS ONCE AGAIN TO THAT AREA. SUNDAY THROUGH WEDNESDAY...THE COLD FRONT WILL PULL NORTHWARD DURING THE DAY ON SUNDAY...AS LEE SIDE CYCLOGENESIS STRENGTHENS. CONTINUED TO KEEP MAX TEMPS ABOVE GUIDANCE INTO EARLY NEXT WEEK AS SOUTHERLY WINDS AND A BUILDING UPPER LEVEL RIDGE ALLOW FOR TEMPERATURES TO REACH INTO THE UPPER 90S AND LOWER 100S. NO MENTIONABLE POPS AT THIS TIME. WEDNESDAY NIGHT INTO FRIDAY...A DEVELOPING SURFACE LOW PRESSURE SYSTEM IN THE LEE OF THE ROCKIES SHOULD PULL A COLD FRONT INTO AT LEAST THE FAR NORTHWEST PANHANDLES WEDNESDAY NIGHT. MODELS DISAGREE SLIGHTLY AS TO HOW STRONG THIS FRONT WILL BE...SO DECIDED TO GO WITH THE STRONGER GFS. DID NOT INTRODUCE POPS AT THIS TIME AS CONFIDENCE IS LOW...THOUGH SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE FRONT IF IT STALLS ACROSS THE AREA ON THURSDAY. NF FIRE WEATHER... DESPITE RELATIVE HUMIDITIES DROPPING BELOW 20 PERCENT ACROSS WESTERN PORTIONS OF THE PANHANDLES DURING THE AFTERNOONS THROUGH TUESDAY...20 FOOT WIND SPEEDS SHOULD BE LESS THAN 15 MPH DURING THE AFTERNOONS. ALSO...RECENT AND EXPECTED RAINFALL HAS KEPT FUEL MOISTURE HIGHER AND FIRE DANGER RATINGS AT LOW TO MODERATE ACROSS THE PANHANDLES. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/11
Hazardous weather outlook, Jun 14, 4:02 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 402 PM CDT THU JUN 14 2012 OKZ001>003-TXZ001>020-150915- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 402 PM CDT THU JUN 14 2012 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON THROUGH TONIGHT. LARGE HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WINDS UP TO 70 MPH WILL BE THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MOSTLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY AND SATURDAY. WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAIN DURING THIS PERIOD MAY ALSO CAUSE LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE. LIMITED SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON FRIDAY AND SATURDAY ACROSS THE PANHANDLES. NF
In the hours before
Local storm report, Jun 14, 6:13 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
613 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 3 E WILDORADO 35.22N 102.19W
06/14/2012 E1.00 INCH OLDHAM TX STORM CHASER
&&
EVENT NUMBER AMA1200531
FENNERSpecial weather statement, Jun 14, 6:17 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 617 PM CDT THU JUN 14 2012 TXZ006-007-142345- HARTLEY TX-MOORE TX- 617 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR MOORE AND HARTLEY COUNTIES. AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF HARTLEY TO 9 MILES SOUTHWEST OF DUMAS TO FOUR WAY... OR ALONG A LINE EXTENDING FROM 18 MILES WEST OF DUMAS TO 9 MILES SOUTHWEST OF DUMAS TO 13 MILES SOUTH OF DUMAS...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KB
Special weather statement, Jun 14, 6:47 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 647 PM CDT THU JUN 14 2012 OKZ002-150045- TEXAS OK- 647 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR TEXAS COUNTY. AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF HOUGH...OR ABOUT 17 MILES SOUTHEAST OF WILBURTON...MOVING SLOWLY EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL CONTINUE BUILDING SOUTHWARD INTO TEXAS COUNTY AND POSSIBLY REACHING THE GUYMON AREA BY 715 PM CDT. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Jun 14, 6:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
656 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 11 WNW FOUR WAY 35.77N 102.12W
06/14/2012 M1.00 INCH MOORE TX EMERGENCY MNGR
&&
EVENT NUMBER AMA1200532
KJSLocal storm report, Jun 14, 6:59 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
659 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 8 SW DUMAS 35.78N 102.07W
06/14/2012 E1.25 INCH MOORE TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1200533
FENNERLocal storm report, Jun 14, 7:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 11 WNW FOUR WAY 35.77N 102.12W
06/14/2012 M1.00 INCH MOORE TX EMERGENCY MNGR
AT MIDDLEWELL ROAD AND FARM TO MARKET ROAD 722
SOUTHWEST OF DUMAS.
&&
CORRECTED REMARKS
EVENT NUMBER AMA1200532
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:14 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Cimarron, Texas | 61 min |
| Jun 14, 9:13 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 62 min |
| Jun 14, 9:41 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.